Thunderstorm Wind, Laclede
- When
- July 17, 2:55 PM CST
- Where
- Laclede County, 0.69 mi N of Falcon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 37.610, -92.380
A large tree was uprooted by high winds.
Isolated summer time pulse thunderstorms produced localized damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Isolated summer time pulse thunderstorms produced localized damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 17, 2:02 PM CST, 53 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 302 PM CDT Sun Jul 17 2022 Key Messages: 1. Severe thunderstorm potential late this afternoon and evening. 2. Hot again by Tuesday through Saturday. 3. No obvious rain chances next week. .SHORT TERM...(This evening through Monday) An interesting setup in terms of severe weather potential has evolved across portions of the Missouri Ozarks. A summertime airmass with PWATS containing 1.70 plus resides over the area with effective deep shear of 25 to 35 knots. A broad upper level trough was positioned over the region, helping to provide some synoptic scale lift. We launched a special ROAB which measured 80 j/kg of low level cape from a mixed layer parcel. We also noticed a decent dry layer below 700 mb, which will aid in downburst potential with any deep updrafts that develop over the next few hours. With that said, we think damaging wind gusts will be the primary risk with some of the most intense storms today. Overnight lows will fall into the upper 60s in most locations as storms exit southern Missouri by late evening. For Monday, a typical summer day is on tap with highs in the upper 80s to mid 90s. No rain chances were needed in Monday's forecast as a dry continental airmass spreads into the area from the upper midwest. .LONG TERM...(Tuesday through Sunday) By Tuesday, the summertime high will shift closer to the Ozarks, causing temperatures to trend upward a tad. However, dew points should be in the 50s and 60s, so heat index values will be limited despite upper 90s and lower 100 max temps. Wednesday through Friday will all be similar in nature, with highs in the upper 90s to lower 100s. Again, dew points do not appear to be overly bullish. There remains no obvious signals for precipitation chances in terms of synoptic scale lifting mechanisms or pulse thunderstorm processes. The summertime high is progged by numerous operational and ensemble models to build directly over the region by this weekend. This could be a problem in terms of pushing heat index values over advisory and possibly warning criteria. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Pilots flying in and out of the southwest Missouri airports may need to monitor radar trends this afternoon and evening. Showers and thunderstorms are expected to develop across the region. Not all areas will receive storms as this activity will be more scattered in nature. However, a few of the more intense storms could produce damaging wind gusts up to 60 knots and small hail. Therefore, if an airport is directly impacted, then flight conditions could deteriorate for small windows of time. Thunderstorms will exit the region by mid evening, bringing fair weather VFR conditions tonight and into Monday. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Cramer
Hazardous Weather Outlook National Weather Service Springfield MO 226 PM CDT Sun Jul 17 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 226 PM CDT Sun Jul 17 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Limited excessive heat risk. DISCUSSION... Scattered strong to severe thunderstorms will be possible this afternoon and into tonight. The primary concerns will be damaging wind gusts up to 65 mph. There is also a limited risk for hail up to the size or quarters with a few of the more intense storms. Storms will exit the region by late evening. A few areas will experience afternoon and early evening heat index values in the upper 90s to lower 100s. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Afternoon max temperatures in the upper 90s to lower 100s will be possible on a daily basis from Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for for areas south of Interstate 44 and east of Highway 65. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
The Springfield radar (KSGF), 99 km away, was scanning. The volume nearest the first event began at 20:54 UTC.
4 thunderstorm wind. Local standard time, as filed.
A large tree was uprooted by high winds.
Several tree were reported down via social media.
A large tree was reported down due to high winds.
A power line was reported down by high winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2022Every state in 2022This day in weather historyWarnings in Missouri, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1032131, 1032132, 1032134, 1032135.